Wisconsin, 2004Flash Flooding in Wisconsin, May 21 to 22, 2004
May 21 to 22, 2004 · NWS ARX · 4 events in 4 counties and zones
2 to 4 inches of rain in two hours caused flash flooding. Law enforcement officials and emergency managers reported several roads were either washed out or covered with water as much as 3 to 4 feet deep.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $625,000
- Crop damage
- $600,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
2 to 4 inches of rain in two hours caused flash flooding. Law enforcement officials and emergency managers reported several roads were either washed out or covered with water as much as 3 to 4 feet deep. Some roads were closed by mudslides, including Highway 82 near La Farge (Vernon County) and Highway 35 between Prairie du Chien and Lynxville (Crawford County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 21, 1:15 PM CST, 8 hours 40 minutes earlier.
Area forecast discussion, May 21, 1:15 PM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT FRI MAY 21 2004
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
FORECAST CONCERNS THIS PACKAGE...TSRA CHANCES AND POTENTIAL FOR
HEAVY HEAVY RAIN ACROSS THE FORECAST AREA TONIGHT AND AGAIN SAT
NIGHT.
18Z DATA ANALYSIS DEPICTED A BROAD AREA OF HIGH PRESSURE NORTH OF
THE GREAT LAKES AND A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL
AND WESTERN PLAINS. FRONTAL BOUNDARY OF CONCERN...RE-ENFORCED BY
OUTFLOW FROM CONVECTION THIS MORNING...EXTENDED ACROSS NORTHERN IL
TO SOUTHEAST IA...TO SOUTHEAST SD. SHRA/TSRA FIRING NORTH OF THE
BOUNDARY AS MODERATE SOUTHWEST LOW LEVEL FLOW ADVECTS THE 1500-2500
J/KG CAPE AIRMASS SOUTH OF THE BOUNDARY NORTHEAST OVER IT. EARLY
AFTERNOON TEMPERATURES ACROSS THE FORECAST AREA REMAINING RATHER
COOL IN EAST FLOW...UNDER CLOUD COVER AND WELL NORTH OF THE FRONT.
21/12Z MODELS INITIALIZED OK. COMPARED TO 12Z RAOB DATA...GFS BETTER
INITIALIZED AT THE 850-7H LEVELS. ETA LOOKS TO HAVE INITIALIZED TOO
MUCH 850-7H TROUGHING FROM THE TX PANHANDLE THRU WESTERN NEB AND
TOO MUCH RIDGING OVER CO/NM. BOTH ETA/GFS LOOK TO HAVE DECENT HANDLE
ON SFC/UPPER LEVEL FEATURES AT 18Z. GFS LOOKS TO HAVE DONE BETTER
WITH 12Z-18Z PRECIP AMOUNTS/PLACEMENT ACROSS THE NORTH-CENTRAL U.S.
MODELS MAINTAIN GOOD CONTINUITY WITH THEIR EARLIER RUNS...BUT OFFER
SLIGHTLY DIFFERING SOLUTIONS FOR SAT NIGHT/SUN. HOWEVER...APPEARS
THESE DIFFERENCES HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER THRU
THE WEEKEND. SIDED WITH THE ETA FOR THE DETAILS IN THE NEAR TERM...
THEN LEANED TOWARD THE GFS FOR SAT NIGHT THRU MON NIGHT.
FOR THE SHORT TERM...FORECAST FOR THE NEXT COUPLE DAYS HINGES ON
POSITION OF THE FRONTAL BOUNDARY. WITH MORNING AND ONGOING
CONVECTION RE-ENFORCING LOW LEVEL COOL AIRMASS OVER THE AREA...THE
FRONTAL BOUNDARY WILL BE SUPPRESSED TO THE SOUTH THRU THIS EVENING
AND SHOULD MAKE LITTLE PROGRESS NORTH. NEXT SHORTWAVE EJECTING OUT
OF THE WESTERN TROUGH LIFTS NORTHEAST ACROSS THE REGION TONIGHT.
BACKING MID LEVEL FLOW ASSOCIATED WITH THIS WAVE INCREASES THE LOW
LEVEL MOISTURE TRANSPORT AND 300-310K ISENTROPIC LIFT OF THE 1500-
2500 J/KG CAPE AIRMASS SOUTH OF THE FRONT NORTHWARD AND OVER THE
BOUNDARY TONIGHT. FORCING PERSISTS THRU MUCH OF THE NIGHT...AND WITH
PRECIPITABLE WATER VALUES OF 1.5 TO 1.75 INCHES...LOCALLY HEAVY
RAINFALL SEEMS LIKELY. WITH TOP SOILS NEARLY SATURATED FROM RECENT
BOUTS OF RAINFALL ACROSS SEVERAL PARTS OF THE FORECAST AREA...QPFERD
AND FLOOD WATCH FOR TONIGHT LOOK GOOD. WETTEST SOILS AND GREATEST
FLOOD THREAT EXISTS ALONG AN AXIS FROM KMCW-KDEH-KDLL...AND FROM
KFBL/KRGK TO KVOK AREAS. SHORTWAVE AND STRONGER FORCING/LIFT MOVE
OFF FOR SAT...BUT THE FRONT REMAINS ACROSS OR JUST SOUTH OF THE
FORECAST AREA FOR SAT INTO SUN. STRONG SHORTWAVE DIGGING DOWN THE
BACK SIDE OF THE WESTERN TROUGH EJECTS THE SOUTHERN PORTION OF THE
TROUGH NORTHEAST ACROSS THE REGION SAT NIGHT/SUN. STRONG SFC WAVE
TRACKS NORTHEAST ALONG THE BOUNDARY TOWARD THE AREA SAT NIGHT...
THEN ACROSS THE AREA SUN. LOW LEVEL MOISTURE TRANSPORT/ISENTROPIC
LIFT/CONVERGENCE OF THE MOIST...UNSTABLE AIRMASS INCREASES ACROSS
THE FORECAST AREA AGAIN SAT NIGHT. FLOOD WATCH WILL LIKELY BE NEEDED
AGAIN SAT NIGHT...BUT WILL DEAL WITH THAT IN TIME AFTER WE GET PAST
TONIGHT/S HEAVY RAIN THREAT. STRONGER WAVE SAT NIGHT/SUN SHOVES THE
FRONT SOUTHEAST OF THE AREA SUN NIGHT...WITH A BRIEF BREAK FROM THE
PRECIP LATER SUNDAY EVENING THRU MONDAY MORNING. A NORTHERN STREAM
SHORTWAVE INDUCES YET ANOTHER CENTRAL PLAINS LOW...WITH MOISTURE/
INSTABILITY RETURN AND A CHANCE OF MORE TSRA MONDAY AFTERNOON/MON
NIGHT. TIMING OF THIS PRECIP EPISODE LIKELY TO SHIFT DEPENDING ON
HOW THE INTERVENING EPISODES OVER THE WEEKEND EVOLVE. WITH
DIFFICULTY IN KNOWING WERE THE FRONT WILL END UP DURING ANY GIVEN
PERIOD...TENDED TO FAVOR A COMPROMISE OF NUMERICAL GUIDANCE
MINS/MAXES TONIGHT THRU SUN...THEN GFS MAV AND MEX-MOS GUIDANCE
VALUES SIMILAR TO ENSEMBLE MEANS AND LOOK REASONABLE. CATEGORICAL
TSRA PROBABILITY TONIGHT. RAISED TSRA CHANCES TO LIKELY SAT/SAT
NIGHT FOR MOST/ALL OF THE FORECAST AREA.
.LONG TERM...TUESDAY THRU FRIDAY
AS PREVIOUS FORECASTER MENTIONED...THE UNSETTLED WEATHER PATTERN
LOOKS TO CONTINUE. MEDIUM RANGE MODELS REASONABLY SIMILAR THRU
27/00Z BEFORE DIVERGING WITH HANDLING OF THE MORE SIGNIFICANT
SHORTWAVES. LATEST RUNS NOT THAT CONSISTENT WITH THEIR EARLIER RUNS
AFTER ABOUT 26/00Z. STRONG RIDGE-TROUGH COUPLET IN THE EASTERN
PAC/WESTERN N.A. PERSISTS INTO EARLY NEXT WEEK...WITH MEDIUM RANGE
MODELS SHOWING DIFFERING SOLUTIONS WITH THE BREAKDOWN OF THIS
PATTERN. THIS VARIABILITY WITH A PATTERN CHANGE IS NOT ALL THAT
UNEXPECTED...IT JUST MAKES FOR A RATHER LOW CONFIDENCE FORECAST FOR
TUE THRU FRI. GFS ENSEMBLES SHOW LOW VARIABILITY THRU 12Z TUE...THEN
BECOME QUITE NOISY AS THEY TRY TO HANDLE THE TUE/WED PATTERN CHANGE.
ENSEMBLE MEAN EVOLVES INTO A BROAD UPPER TROUGH/ZONAL FLOW ACROSS
THE NORTHERN U.S. BY LATE IN THE WEEK. IF TIMING OF THE MORE
SIGNIFICANT SHORTWAVES HOLDS...THE SYSTEM EXITS MON NIGHT WITH HIGH
PRESSURE BUILDING INTO THE UPPER MIDWEST FOR A DRY DAY ON TUE.
REMOVED -SHRA CHANCE FROM TUE FOR NOW. SMALL -SHRA/-TSRA CHANCE
CONTINUES THRU MUCH OF THE EXTENDED PART OF THE FORECAST. HOWEVER
THE ENTIRE PERIOD WILL NOT BE WET. THERE WILL BE BREAKS FROM THE
PRECIP...BUT WITH THE LOW CONFIDENCE FORECAST AND INHERENT PROBLEMS
OF TIMING OF WEAKER YET SIGNIFICANT SHORTWAVES THRU THE FLOW...WHICH
DAYS IN THE 4-7 DAY TIME-FRAME WILL BE DRY IS DIFFICULT TO PIN DOWN
AT THIS POINT. TEMPERATURES LOOK TO BE NEAR SEASONAL NORMALS FOR
NEXT WEEK.
&&
.ARX...WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH TONIGHT...NORTHEAST IOWA...IOWA ZONES 008>011...
IOWA ZONES 018-019-029-030.
MN...FLOOD WATCH TONIGHT...SOUTHEAST MN...MINNESOTA ZONES 079...
MINNESOTA ZONES 086>088...094>096.
WI...FLOOD WATCH TONIGHT...SOUTHWEST AND CENTRAL WI...
WISCONSIN ZONES 017...029...032>034...041>044...
WISCONSIN ZONES 053>055...061.
&&
RRSHazardous weather outlook, May 21, 10:00 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT FRI MAY 21 2004
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-220900-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1100 AM CDT FRI MAY 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AMPLE INSTABILITY AND SUFFICIENT WIND SHEAR NORTH OF WARM FRONT COULD
PRODUCE A FEW SEVERE STORMS THIS AFTERNOON AND AGAIN TONIGHT.
THE PRIMARY MAIN THREAT SHOULD BE LARGE HAIL. IN ADDITION...LOCALLY
HEAVY RAINFALL IS CERTAINLY POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN COULD BE ONGOING
THROUGH THE EARLY MORNING HOURS OF SATURDAY. MEANWHILE...THE FRONT
WILL CONTINUE LIFTING NORTHWARD...THEN BECOME QUASI-STATIONARY OVER
THE AREA. WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE...PERIODS OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND.
DEPENDING UPON THE LOCATION OF THE FRONT SOME OF THE STORMS MAY BE
SEVERE. IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO STILL A CONCERN
WITH THE ALREADY SATURATED SOILS IN SOME LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION MAY ALSO BE NEEDED THROUGH THE WEEKEND. IN
ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.
THOMPSON/RIECK
In the hours before
Local storm report, May 21, 7:37 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
837 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0833 PM FLASH FLOOD FREDERICKSBURG 42.96N 92.20W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
FLOODING REPORTED IN CITY
&&
BOYNELocal storm report, May 21, 7:56 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD 9 S NEW HAMPTON 42.93N 92.31W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
A FOOT AND A HALF OF WATER OVER HIGHWAY 63 AT THE BREMER
COUNTY AND CHICKASAW COUNTY LINE
&&
BOYNELocal storm report, May 21, 8:09 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0901 PM FLASH FLOOD 5 W HAWKEYE 42.94N 92.05W
05/21/2004 FAYETTE IA AMATEUR RADIO
WATER OVER THE ROAD AT THE INTERSECTION OF X AVENUE AND
HIGHWAY 18
0901 PM FLASH FLOOD CLERMONT 43.00N 91.65W
05/21/2004 FAYETTE IA LAW ENFORCEMENT
FLOODING REPORTED IN THE CITY
&&
BOYNELocal storm report, May 21, 9:37 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1033 PM FLASH FLOOD EFFIGY MOUNDS 43.09N 91.19W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING HIGHWAY 76
&&
BOYNELocal storm report, May 21, 9:39 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1033 PM FLASH FLOOD WAUKON JCT 43.15N 91.18W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING THE GREAT RIVER ROAD
&&
BOYNELocal storm report, May 21, 9:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 AM HAIL CONOVER 43.21N 91.92W
05/21/2004 0.75 INCH WINNESHIEK IA LAW ENFORCEMENT
0610 AM HAIL FAYETTE 42.84N 91.80W
05/21/2004 0.75 INCH FAYETTE IA TRAINED SPOTTER
0630 AM HAIL VOLGA 42.80N 91.54W
05/21/2004 0.75 INCH CLAYTON IA CO-OP OBSERVER
1224 PM HAIL 4 E SPRING VALLEY 43.69N 92.31W
05/21/2004 0.75 INCH FILLMORE MN TRAINED SPOTTER
1246 PM HAIL DE SOTO 43.43N 91.20W
05/21/2004 1.00 INCH VERNON WI POST OFFICE
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA PUBLIC
1255 PM HAIL 4 NW LANSING 43.40N 91.28W
05/21/2004 0.88 INCH ALLAMAKEE IA AMATEUR RADIO
1258 PM HAIL RETREAT 43.45N 91.08W
05/21/2004 1.50 INCH VERNON WI FIRE DEPT/RESCUE
0111 PM HAIL LIBERTY POLE 43.48N 90.90W
05/21/2004 0.75 INCH VERNON WI EMERGENCY MNGR
0113 PM HAIL 7 SE VIROQUA 43.49N 90.79W
05/21/2004 1.75 INCH VERNON WI TRAINED SPOTTER
0215 PM HAIL 1 S CASTALIA 43.10N 91.68W
05/21/2004 1.00 INCH WINNESHIEK IA PUBLIC
0216 PM HAIL 1 W HILLSBORO 43.65N 90.36W
05/21/2004 0.75 INCH VERNON WI EMERGENCY MNGR
0217 PM HAIL 1 SE CASTALIA 43.10N 91.66W
05/21/2004 0.88 INCH WINNESHIEK IA PUBLIC
0225 PM TSTM WND GST 2 NE WEST UNION 42.98N 91.78W
05/21/2004 66 MPH FAYETTE IA EMERGENCY MNGR
0238 PM HAIL WONEWOC 43.65N 90.22W
05/21/2004 0.75 INCH JUNEAU WI POST OFFICE
0256 PM HAIL 5 N PRAIRIE DU CHIEN 43.12N 91.14W
05/21/2004 0.75 INCH CRAWFORD WI PUBLIC
0642 PM HAIL MARBLE ROCK 42.96N 92.87W
05/21/2004 0.75 INCH FLOYD IA LAW ENFORCEMENT
PENNY SIZE HAIL.
0656 PM HAIL 2 W POWERSVILLE 42.93N 92.74W
05/21/2004 1.25 INCH FLOYD IA PUBLIC
HAIL JUST UNDER WALNUT SIZE.
0711 PM HAIL NASHUA 42.95N 92.54W
05/21/2004 0.88 INCH CHICKASAW IA EMERGENCY MNGR
0738 PM TSTM WND GST 2 E MARBLE ROCK 42.96N 92.83W
05/21/2004 55 MPH FLOYD IA TRAINED SPOTTER
0742 PM FLASH FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA BROADCAST MEDIA
STREETS FLOODED. REPORTED BY RADIO STATION AND SPOTTER.
0745 PM FLASH FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA LAW ENFORCEMENT
CREEKS RISING RAPIDLY. SOME STREET FLOODING.
0748 PM FLASH FLOOD ROCKFORD 43.05N 92.95W
05/21/2004 FLOYD IA TRAINED SPOTTER
LITTLE BEAVER CREEK OUT OF ITS BANKS. FIELDS COVERED WITH
WATER.
0823 PM FLOOD CHARLES CITY 43.07N 92.68W
05/21/2004 FLOYD IA LAW ENFORCEMENT
8 TO 12 ROADS ARE IMPASSABLE DUE TO WATER OVER ROADS
0833 PM FLASH FLOOD FREDERICKSBURG 42.96N 92.20W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
FLOODING REPORTED IN CITY
0849 PM FLASH FLOOD 9 S NEW HAMPTON 42.93N 92.31W
05/21/2004 CHICKASAW IA LAW ENFORCEMENT
A FOOT AND A HALF OF WATER OVER HIGHWAY 63 AT THE BREMER
COUNTY AND CHICKASAW COUNTY LINE
0901 PM FLASH FLOOD CLERMONT 43.00N 91.65W
05/21/2004 FAYETTE IA LAW ENFORCEMENT
FLOODING REPORTED IN THE CITY
0901 PM FLASH FLOOD 5 W HAWKEYE 42.94N 92.05W
05/21/2004 FAYETTE IA AMATEUR RADIO
WATER OVER THE ROAD AT THE INTERSECTION OF X AVENUE AND
HIGHWAY 18
1033 PM FLASH FLOOD EFFIGY MOUNDS 43.09N 91.19W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING HIGHWAY 76
1033 PM FLASH FLOOD WAUKON JCT 43.15N 91.18W
05/21/2004 ALLAMAKEE IA AMATEUR RADIO
MUD SLIDE BLOCKING THE GREAT RIVER ROAD
&&
BOYNEFlash Flood, Crawford
- When
- May 21, 9:55 PM CST to May 22, 1:30 AM CST
- Where
- Crawford County, Countywide
- Property damage
- $200,000
- Crop damage
- $200,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.240, -90.931 (the zone’s center; the record gives no point)
Flash Flood, Richland
- When
- May 21, 10:31 PM CST to May 22, 1:30 AM CST
- Where
- Richland County, Countywide
- Property damage
- $75,000
- Crop damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.376, -90.429 (the zone’s center; the record gives no point)
Flash Flood, Vernon
- When
- May 21, 10:32 PM CST to May 22, 1:30 AM CST
- Where
- Vernon County, Countywide
- Property damage
- $250,000
- Crop damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.594, -90.834 (the zone’s center; the record gives no point)
Flash Flood, Grant
- When
- May 21, 10:38 PM CST to May 22, 2:30 AM CST
- Where
- Grant County, North Portion
- Property damage
- $100,000
- Crop damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.868, -90.706 (the zone’s center; the record gives no point)
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, May 21, 20043 deaths · 7 injured · $89,000 · 68 kt wind · 10 events
- Tornadoes and Flash Flooding in Iowa, May 21 to 22, 200415 injured · $4.3 million · F2 · 79 events
- Tornado in Iowa, May 21, 2004$300,000 · F3 · 1 event
- Flooding in Michigan, May 21 to 23, 2004$30 million · 23 events
- Flash Flooding and Hail in Ohio, May 21, 2004$21 million · 50 kt wind · 17 events
- Flash Flooding and Hail in Ohio, May 21 to 22, 2004$19 million · 1 in hail · 18 events
- Tornado and Hail in Ohio, May 21, 2004$6.8 million · F0 · 30 events
- Flash Flooding in Ohio, May 21, 2004$4.5 million · 9 events
- Flash Flooding and Flooding in Ohio, May 21, 2004$1.0 million · 2 in hail · 32 events
- Flash Flood in Pennsylvania, May 21, 2004$4.1 million · 1 event
- Flooding in Ohio, May 21 to 24, 2004$2.9 million · 2 events
- Flood and Damaging Winds in Wisconsin, May 21, 2004$1.3 million · 78 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394253, 5394254, 5394252, 5394251.